Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 6, 2021, 3:49 PM CDT for Fayette County, Shelby County, Tennessee; Crittenden County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 3:49 PM CDT (20:49 UTC)
- Expired
- May 6, 2021, 4:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
Counties Crittenden County, AR, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 7 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939
WWUS84 KMEG 062049
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
349 PM CDT Thu May 6 2021
ARZ036-TNZ049-050-088-089-062115-
Crittenden AR-Tipton TN-Fayette TN-Shelby TN-Haywood TN-
349 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Northeastern Crittenden County in eastern Arkansas...
Southeastern Tipton County in western Tennessee...
Fayette County in western Tennessee...
Shelby County in western Tennessee...
Southwestern Haywood County in western Tennessee...
At 349 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Dancyville to Sunset. Movement was southeast at 45 mph.
People in northeastern Crittenden...southeastern Tipton...Fayette...
Shelby and southwestern Haywood Counties should monitor this storm
closely.
LAT...LON 3540 9006 3539 9005 3540 9005 3555 8942
3510 8919 3501 8920 3500 9027 3532 9037
TIME...MOT...LOC 2049Z 314DEG 37KT 3537 8939 3520 9019
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 2:52 PM CDT, 57 minutes earlier.
Area forecast discussion, May 6, 2:52 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Memphis TN 252 PM CDT Thu May 6 2021 .DISCUSSION... Convection is beginning to make its way towards the Mississippi River. At this time cells seems to be sub-severe with reports of small hail. Current mesoanalysis has minimal instability around the area with robust lapse rates and some shear. As this system progresses the threat for hail will decrease and the threat for damaging winds will increase. There is a Severe Thunderstorm Watch out for northeast Arkansas, the Missouri Bootheel and parts of west Tennessee. As the system moves eastward the rest of west Tennessee will likely be added to the watch. Thunderstorms will push towards the Tennessee River and eventually move our of the area by 8 PM. Lows tonight will generally be in the upper 40s across the area. A surface high will build into the area Friday. This will allow for clear skies, low humidity and high temperatures in the low 70s. Unfortunately, this wont last for long as a trough begins to dig across the Cascades by Friday night. The trough and associated low pressure will move eastward towards the Rockies by Saturday morning. A warm front associated with a the low will bring showers to the area early Saturday into Saturday night. On Sunday the warm front will be north of the area but a cold front will begin to move its way eastward towards the Mid-South. Showers and thunderstorms will accompany this front. So far, areas instability looks modest with 500 to 1000 J/kg of MLCAPE, however, low level shear will be on the order of 250 to 350 m2/s2 of storm relative helicity. This environment will be capable of supporting all modes of severe weather including damaging winds, large hail, and a few tornadoes. All of this depends on how much destabilization happens after the warm front lifts north. The best chance for severe weather looks to be along and west of the Mississippi River. Temperatures through the weekend will be in the 70s, with highs on Sunday in the 80s. Lows will be in the upper 50s to lower 60s. After the front pushes eastward temperatures will drop 7 to 10 degrees below normal and keep those temperatures through the beginning of next week. By midweek showers will yet again move through the area. Will continue to monitor. SWB && .AVIATION... /18z TAFs/ Winds will shift from the northwest this afternoon and evening as cold front moves across the area. Winds will be gusty for an hour or two following the frontal passage but will diminish quickly overnight. Scattered showers and thunderstorms are expected along and ahead of this front, likely affecting the northern 3 forecast terminals, and perhaps TUP as well. VFR conditions will prevail outside of convection, but tempo restrictions to vis/ceilings are possible within these thunderstorms. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 6, 2:09 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 209 PM CDT Thu May 6 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-072115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 209 PM CDT Thu May 6 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe storms across Northeast Arkansas, the Missouri Bootheel and Northwest Tennessee this afternoon through this evening. Gusty winds and hail are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe storms are possible on Sunday as a cold front moves across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested.
In the hours before
Special weather statement, May 6, 3:23 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
323 PM CDT Thu May 6 2021
TNZ003-004-020-021-062100-
Carroll TN-Weakley TN-Henry TN-Gibson TN-
323 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...
Western Carroll County in western Tennessee...
Eastern Weakley County in western Tennessee...
Henry County in western Tennessee...
Northeastern Gibson County in western Tennessee...
At 323 PM CDT...strong thunderstorms producing winds in excess of 40
mph was located along a line extending from 6 miles southeast of
Lynnville to near Trenton. Movement was east at 45 mph.
People in western Carroll...eastern Weakley...Henry and northeastern
Gibson Counties should monitor this storm closely.
LAT...LON 3586 8855 3602 8898 3650 8857 3650 8805
3648 8805
TIME...MOT...LOC 2023Z 270DEG 41KT 3650 8849 3602 8889
MJSpecial weather statement, May 6, 3:39 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
339 PM CDT Thu May 6 2021
TNZ020-021-050>054-089-090-062115-
Carroll TN-Hardeman TN-Henderson TN-Fayette TN-Chester TN-Madison TN-
Crockett TN-Haywood TN-Gibson TN-
339 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Southwestern Carroll County in western Tennessee...
Northern Hardeman County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Northeastern Fayette County in western Tennessee...
Northwestern Chester County in western Tennessee...
Madison County in western Tennessee...
Crockett County in western Tennessee...
Haywood County in western Tennessee...
Southern Gibson County in western Tennessee...
At 339 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Humboldt to near Hillville to 9 miles west of Dancyville.
Movement was southeast at 45 mph.
People in southwestern Carroll...northern Hardeman...northwestern
Henderson...northeastern Fayette...northwestern Chester...Madison...
Crockett...Haywood and southern Gibson Counties should monitor this
storm closely.
LAT...LON 3525 8889 3518 8923 3560 8947 3567 8947
3601 8898 3579 8838
TIME...MOT...LOC 2039Z 311DEG 41KT 3588 8884 3549 8921 3543 8946
MJLocal storm report, May 6, 3:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
05/06/2021 MISSISSIPPI AR LAW ENFORCEMENT
TREES DOWN AROUND TOWN, FENCE DAMAGED BY FALLEN TREE.
&&
SMWSpecial weather statement, May 6, 3:45 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
345 PM CDT Thu May 6 2021
ARZ036-TNZ049-050-088-089-062115-
Crittenden AR-Tipton TN-Fayette TN-Shelby TN-Haywood TN-
345 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Northeastern Crittenden County in eastern Arkansas...
Southeastern Tipton County in western Tennessee...
Central Fayette County in western Tennessee...
Shelby County in western Tennessee...
Southwestern Haywood County in western Tennessee...
At 345 PM CDT...strong thunderstorms producing ${allThreat}along a
line extending from 10 miles west of Dancyville to near Sunset.
Movement was southeast at 60 mph.
People in northeastern Crittenden...southeastern Tipton...central
Fayette...Shelby and southwestern Haywood Counties should monitor
this storm closely.
LAT...LON 3530 9036 3539 9005 3545 8999 3552 8943
3518 8922 3500 8974 3500 9017
TIME...MOT...LOC 2045Z 293DEG 53KT 3541 8948 3521 9013
MJLocal storm report, May 6, 3:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG TRENTON 35.97N 88.94W
05/06/2021 GIBSON TN AMATEUR RADIO
SEVERAL TREES DOWN, POWER LINES DOWN ON US 45W BETWEEN
TRENTON AND HUMBOLDT
&&
SMWSpecial weather statement, May 6, 3:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
349 PM CDT Thu May 6 2021
ARZ036-TNZ049-050-088-089-062115-
Crittenden AR-Tipton TN-Fayette TN-Shelby TN-Haywood TN-
349 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Northeastern Crittenden County in eastern Arkansas...
Southeastern Tipton County in western Tennessee...
Fayette County in western Tennessee...
Shelby County in western Tennessee...
Southwestern Haywood County in western Tennessee...
At 349 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Dancyville to Sunset. Movement was southeast at 45 mph.
People in northeastern Crittenden...southeastern Tipton...Fayette...
Shelby and southwestern Haywood Counties should monitor this storm
closely.
LAT...LON 3540 9006 3539 9005 3540 9005 3555 8942
3510 8919 3501 8920 3500 9027 3532 9037
TIME...MOT...LOC 2049Z 314DEG 37KT 3537 8939 3520 9019
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:13 PM CDT | Special Weather Statement | MEG | DeSoto | 32 min |
| May 6, 4:39 PM CDT | Special Weather Statement | MEG | Alcorn | 36 min |
| May 6, 4:43 PM CDT | Special Weather Statement | MEG | Benton, DeSoto, Marshall, Tate, Tippah | 32 min |
| May 6, 5:05 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc, Prentiss, Tishomingo, Union | 25 min |
| May 6, 5:18 PM CDT | Special Weather Statement | MEG | Lafayette, Panola, Pontotoc | 27 min |
| May 6, 5:24 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 5 more | 66 min |
| May 6, 6:25 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 50 min |
| May 6, 2:22 PM CDT | Special Weather Statement | MEG | Lake, Obion | 23 min |
| May 6, 2:47 PM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 28 min |
| May 6, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 42 min |
| May 6, 3:23 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 37 min |
| May 6, 3:39 PM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood, Madison | 36 min |
| May 6, 3:45 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 30 min |
| May 6, 3:53 PM CDT | Special Weather Statement | MEG | Benton, Carroll | 37 min |
| May 6, 4:09 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardeman, Henderson, McNairy | 36 min |
| May 6, 5:28 PM CDT | Special Weather Statement | MEG | Lauderdale | 32 min |
| May 6, 1:13 PM CDT | Special Weather Statement | MEG | Clay | 32 min |
| May 6, 1:43 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 47 min |
| May 6, 1:48 PM CDT | Special Weather Statement | MEG | Clay | 27 min |
| May 6, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 43 min |
Nearby
Special Weather Statements in Tennessee, 2021Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.